Alert archive / Louisiana / River Flood Warnings in 2012
River Flood Warning 70, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Jul 11, 2012, 11:20 AM CDT for Calcasieu Parish, Louisiana. It took effect at Jul 12, 2012, 7:00 PM CDT. It was in force for 39 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2012, 11:20 AM CDT (16:20 UTC)
- In effect from
- Jul 12, 2012, 7:00 PM CDT
- Expired
- Jul 14, 2012, 9:36 AM CDT
- In force
- 39 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 22 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
502 WGUS44 KLCH 111620 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1120 AM CDT WED JUL 11 2012 ...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER AT OLD TOWN BAY LAC019-120620- /O.NEW.KLCH.FL.W.0070.120713T0000Z-000000T0000Z/ /OTBL1.1.ER.120713T0000Z.120714T1200Z.000000T0000Z.NO/ 1120 AM CDT WED JUL 11 2012 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLOOD WARNING FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * FROM THURSDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 AM WEDNESDAY THE STAGE WAS 3.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE TOMORROW AND CONTINUE TO RISE TO NEAR 4.3 FEET BY SATURDAY MORNING. * IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. && LAT...LON 3033 9315 3032 9320 3027 9318 3030 9308 3033 9309 $$
4 follow-up statements
465 WGUS84 KLCH 121612 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1112 AM CDT THU JUL 12 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER AT OLD TOWN BAY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS.. PINE ISLAND BAYOU NEAR SOUR LAKE LAC019-130612- /O.EXT.KLCH.FL.W.0070.120713T1800Z-120716T1200Z/ /OTBL1.1.ER.120713T1800Z.120713T1800Z.120715T1200Z.NO/ 1112 AM CDT THU JUL 12 2012 ...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * FROM FRIDAY AFTERNOON TO MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 4:30 AM THURSDAY THE STAGE WAS 3.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE TOMORROW EARLY AFTERNOON. * IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. && LAT...LON 3033 9315 3032 9320 3027 9318 3030 9308 3033 9309 $$ TXC199-245-130611- /O.CON.KLCH.FL.W.0071.120714T0336Z-120717T1500Z/ /SOLT2.1.ER.120714T0336Z.120715T0600Z.120717T0300Z.NO/ 1112 AM CDT THU JUL 12 2012 THE FLOOD WARNING CONTINUES FOR THE PINE ISLAND BAYOU NEAR SOUR LAKE. * FROM FRIDAY EVENING TO TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:45 AM THURSDAY THE STAGE WAS 18.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 25.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND CONTINUE TO RISE TO NEAR 25.9 FEET BY EARLY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY BEFORE MIDNIGHT. * IMPACT...AT 25.0 FEET...WATER INUNDATES ROADS IN LOWLAND AREAS NEAR THE RIVER. LOW SPOTS ON OLD SOUR LAKE ROAD ARE UNDER WATER. && LAT...LON 3016 9440 3007 9441 3010 9429 3017 9417 3020 9422 $$
053 WGUS84 KLCH 131440 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 940 AM CDT FRI JUL 13 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA...TEXAS... CALCASIEU RIVER AT OLD TOWN BAY PINE ISLAND BAYOU NEAR SOUR LAKE LAC019-140440- /O.EXT.KLCH.FL.W.0070.120714T1108Z-120718T1200Z/ /OTBL1.1.ER.120714T1108Z.120715T1800Z.120717T1200Z.NO/ 940 AM CDT FRI JUL 13 2012 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * FROM SATURDAY MORNING TO WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 6:45 AM FRIDAY THE STAGE WAS 3.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING THEN FLUCTUATE AROUND FLOOD STAGE INTO EARLY NEXT WEEK. * IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. && LAT...LON 3033 9315 3032 9320 3027 9318 3030 9308 3033 9309 $$ TXC199-245-140440- /O.EXT.KLCH.FL.W.0071.120714T1559Z-120716T1800Z/ /SOLT2.1.ER.120714T1559Z.120715T0600Z.120716T0600Z.NO/ 940 AM CDT FRI JUL 13 2012 THE FLOOD WARNING CONTINUES FOR THE PINE ISLAND BAYOU NEAR SOUR LAKE. * FROM SATURDAY MORNING TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:45 AM FRIDAY THE STAGE WAS 22.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 25.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 25.3 FEET BY SUNDAY MORNING. * IMPACT...AT 25.0 FEET...WATER INUNDATES ROADS IN LOWLAND AREAS NEAR THE RIVER. LOW SPOTS ON OLD SOUR LAKE ROAD ARE UNDER WATER. && LAT...LON 3016 9440 3007 9441 3010 9429 3017 9417 3020 9422 $$
704 WGUS84 KLCH 140254 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 955 PM CDT FRI JUL 13 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS... PINE ISLAND BAYOU NEAR SOUR LAKE ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA.. CALCASIEU RIVER AT OLD TOWN BAY LAC019-141654- /O.CON.KLCH.FL.W.0070.120714T1108Z-120718T1200Z/ /OTBL1.1.ER.120714T1108Z.120716T1200Z.120717T1200Z.NO/ 955 PM CDT FRI JUL 13 2012 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * FROM SATURDAY MORNING TO WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 6:45 AM FRIDAY THE STAGE WAS 3.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 4.0 FEET BY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING. * IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. && LAT...LON 3033 9315 3032 9320 3027 9318 3030 9308 3033 9309 $$ TXC199-245-141654- /O.EXT.KLCH.FL.W.0071.120714T0250Z-120716T1800Z/ /SOLT2.1.ER.120714T0056Z.120714T1200Z.120716T0600Z.NO/ 955 PM CDT FRI JUL 13 2012 THE FLOOD WARNING CONTINUES FOR THE PINE ISLAND BAYOU NEAR SOUR LAKE. * UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 9:31 PM FRIDAY THE STAGE WAS 25.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 25.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.6 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY MONDAY MORNING. * IMPACT...AT 25.0 FEET...WATER INUNDATES ROADS IN LOWLAND AREAS NEAR THE RIVER. LOW SPOTS ON OLD SOUR LAKE ROAD ARE UNDER WATER. && LAT...LON 3016 9440 3007 9441 3010 9429 3017 9417 3020 9422 $$
324 WGUS84 KLCH 141436 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 936 AM CDT SAT JUL 14 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER AT OLD TOWN BAY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS... PINE ISLAND BAYOU NEAR SOUR LAKE TXC199-245-150436- /O.EXT.KLCH.FL.W.0071.000000T0000Z-120717T1500Z/ /SOLT2.1.ER.120714T0056Z.120715T0600Z.120717T0300Z.NO/ 936 AM CDT SAT JUL 14 2012 ...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE PINE ISLAND BAYOU NEAR SOUR LAKE. * UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 AM SATURDAY THE STAGE WAS 26.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 25.0 FEET. * FORECAST...THE BAYOU WILL CONTINUE RISING TO NEAR 26.3 FEET BY LATE TONIGHT. THE BAYOU IS FORECAST TO FALL BELOW FLOOD STAGE MONDAY EVENING. * IMPACT...AT 25.0 FEET...WATER INUNDATES ROADS IN LOWLAND AREAS NEAR THE RIVER. LOW SPOTS ON OLD SOUR LAKE ROAD ARE UNDER WATER. && LAT...LON 3016 9440 3007 9441 3010 9429 3017 9417 3020 9422 $$ LAC019-141506- /O.CAN.KLCH.FL.W.0070.000000T0000Z-120718T1200Z/ /OTBL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 936 AM CDT SAT JUL 14 2012 THE FLOOD WARNING IS CANCELLED FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * AT 8:00 AM SATURDAY THE STAGE WAS 3.6 FEET. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER IS NO LONGER EXPECTED TO RISE TO FLOOD STAGE. && LAT...LON 3033 9315 3032 9320 3027 9318 3030 9308 3033 9309 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Jul 11, 10:36 AM CDT, 44 minutes earlier.
Area forecast discussion, Jul 11, 10:36 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1036 AM CDT WED JUL 11 2012 .DISCUSSION... ARCED CONVECTIVE BAND CONTINUES TO PUSH EAST THROUGH THE LOWER ATCHAFALAYA BASIN AND ADJACENT GULF WATERS...WHILE FARTHER WEST WIDESPREAD RAIN/SHOWERS CONTINUE OVER A GOOD PART OF THE AREA. HAVE INCREASED POPS TO CATEGORICAL AREAWIDE...AND GIVEN THE ABSENCE OF LIGHTNING...WORDED AS WIDESPREAD SHOWERS AND ISOLATED THUNDER. FORECAST HIGHS WERE ALSO LOWERED INTO THE LOWER 80S...BUT SPOTS OF MID/UPPER 80S ARE POSSIBLE IN AREAS WHERE ANY DECENT BREAKS IN CLOUD COVER OCCUR. 13 && .PREV DISCUSSION... /ISSUED 646 AM CDT WED JUL 11 2012/ AVIATION... STORMS MOVING THROUGH SOUTHEAST TEXAS AND SOUTHERN LOUISIANA AT THIS TIME. CEILING AT BPT HAVE BEEN RUNNING 008 BEHIND LINE OF STORMS BUT FOR THE MOST PART MVFR/VFR WEATHER CONTINUES TO HOLD AT MOST TAF SITES. AEX...LFT AND ARA WILL EXPERIENCE LWR VSBY AND CEILINGS OVER THE NEXT SEVERAL HOURS WITH THE APPROACH OF THIS LINE.. PREV DISCUSSION... /ISSUED 345 AM CDT WED JUL 11 2012/ DISCUSSION... LATEST WX MAP ANALYSIS SHOWS BROAD SFC TROF OVER TX/LA/AR REGION...WITH WEAK HIGH PRESSURE ELSEWHERE ACROSS THE GULF AND SE U.S. TEMPS RANGE IN THE LOWER TO UPPER 70S. THE TROF AT THE SFC AND ALOFT CONTINUES TO FEED MOISTURE RICH GULF AIR OVER THE REGION (PRECIP H20 ABOVE 2 INCHES THE LAST 4 DAYS). NUM SHRA/TSRA CONTINUES ALONG THE TX COASTAL WATERS INTO SE TX/SW LA THIS MORNING. LIKE THE LAST SEVERAL MORNINGS...THIS AREA OF SHRA/TSRA WILL SPREAD INLAND...IN THIS CASE...NE...ACROSS THE REMAINDER OF SE TX/C AND S LA AND COASTAL WATERS...AND DIMINISH SOMEWHAT THIS EVENING. WITH THE CONTINUED CLOUD COVER...WITH A FEW BREAKS POSSIBLE...AFTERNOON HIGHS SHOULD REMAIN MAINLY IN THE MID TO UPPER 80S. NOT MUCH CHANGE EXPECTED TONIGHT INTO THU...AS THIS BROAD SFC AND UPPER LEVEL TROF WILL BE VERY SLOW TO WEAKEN OR MOVE OUT. FOR FRI INTO THE WEEKEND...THE TROF WILL EVENTUALLY FILL...AS SFC HIGH PRESSURE BECOMES MORE ESTABLISHED ACROSS THE SE U.S. WITH MID/UPPER LEVEL RIDGING OVER THE C AND S U.S. HOWEVER...LINGERING MOISTURE AND INSTABILITY WILL CONTINUE THE CHANCE OF SHRA/TSRA...BUT MAINLY FROM DAYTIME HEATING DURING THE AFTERNOON HOURS. THUS...CONTINUED SCT TSRA ACROSS THE FORECAST AREA...WITH 40% THRU SUN...AND 30% INTO EARLY NEXT WEEK. AFTERNOON HIGHS WILL SLOWLY INCREASE AS WELL...WITH LOWER/MID 90S EXPECTED BY EARLY NEXT WEEK. DML MARINE... SCT/NUM SHRA/TSRA WILL CONTINUE TODAY...WITH PRECIP CHANCES ONLY SLOWLY DIMINISHING THE NEXT FEW DAYS. OTHERWISE...S TO SW WINDS 10-15 KTS AND SEAS 2-3 FT TODAY AND TONIGHT WILL BECOME MAINLY S TO VAR 5-10 KTS AND SEAS 1-2 FT THU INTO THE WEEKEND. DML && .PRELIMINARY POINT TEMPS/POPS... KLCH 82 73 87 71 / 80 40 50 30 KBPT 82 75 88 72 / 80 40 50 30 KAEX 82 72 86 68 / 80 40 50 30 KLFT 82 73 88 72 / 80 40 50 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 11, 3:52 AM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 352 AM CDT WED JUL 11 2012 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-121100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 352 AM CDT WED JUL 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY ACROSS THE ENTIRE AREA...DUE TO THE COMBINATION OF COPIOUS GULF MOISTURE AND A MEANDERING DISTURBANCE ALOFT. HEAVY RAIN WILL BE POSSIBLE AT TIMES WHICH COULD LEAD TO LOCALIZED MINOR FLOODING. FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS CAN ALSO BE EXPECTED WITH THE STORMS. WHILE NO ORGANIZED SEVERE WEATHER IS ANTICIPATED...ISOLATED SEVERE WIND GUSTS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WEATHER PATTERN WILL BE SLOW TO CHANGE THE NEXT COUPLE OF DAYS ...AS SHOWER AND THUNDERSTORM CHANCES REMAIN ABOVE NORMAL. BY THE WEEKEND INTO EARLY NEXT WEEK...THE SURFACE AND UPPER LEVEL TROUGH OF LOW PRESSURE WILL SLOWLY WEAKEN...WITH SHOWERS AND THUNDERSTORMS DEVELOPING MAINLY FROM DAYTIME HEATING. AS WITH ANY SUMMERTIME THUNDERSTORM...TORRENTIAL RAIN...FREQUENT LIGHTNING AND GUSTY WINDS WILL CONTINUE TO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:21 AM CDT | Areal Flood Advisory | LCH | Acadia, Jefferson Davis | 3 hr |
| Jul 11, 11:14 AM CDT | Areal Flood Advisory | LCH | St. Mary | 3 hr |
| Jul 11, 4:31 PM CDT | Flash Flood Watch | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 48 hr |
Nearby
River Flood Warnings in Louisiana, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.